Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 3, 2022, 2:08 AM MST for 6 counties in Arizona. It took effect at Mar 4, 2022, 10:00 AM MST. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2022, 2:08 AM MST (09:08 UTC)
- In effect from
- Mar 4, 2022, 10:00 AM MST
- Expired
- Mar 4, 2022, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:33 AM MST | NON-TSTM WND GST 55 | 2 Nw Sierra Vista, AZ | ASOS STATION KFHU LIBBY FIELD/SIERRA VISTA AIRPORT. |
| Mar 4, 11:43 AM MST | NON-TSTM WND GST 58 | San Simon, AZ | MESONET STATION AZT16 SAN SIMON. |
| Mar 4, 12:45 PM MST | NON-TSTM WND GST 56 | 3 Ssw Patagonia, AZ | MESONET STATION CW4232 PATAGONIA. |
| Mar 4, 1:39 PM MST | NON-TSTM WND GST 58 | 3 N Bisbee, AZ | MESONET STATION CW7706 BISBEE. |
| Mar 4, 2:03 PM MST | NON-TSTM WND GST 70 | 10 S Clifton, AZ | MESONET STATION QGTA3 GUTHRIE. |
| Mar 4, 2:15 PM MST | NON-TSTM WND GST 58 | 20 E Willcox, AZ | MESONET STATION AU921 BOWIE. |
| Mar 4, 3:29 PM MST | NON-TSTM WND GST 60 | 6 Wsw Huachuca City, AZ | ASOS STATION KALK PIONEER AIRFIELD. |
| Mar 4, 4:00 PM MST | NON-TSTM WND GST 57 | 28 E Willcox, AZ | MESONET STATION AZT19 I-10 @ MP-372.3 - OLGA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4691 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS85 KTWC 030908 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 208 AM MST Thu Mar 3 2022 AZZ151-152-154-032300- /O.UPG.KTWC.FW.A.0002.220304T1700Z-220305T0100Z/ /O.NEW.KTWC.FW.W.0002.220304T1700Z-220305T0100Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 208 AM MST Thu Mar 3 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southeast half of fire weather zone 151, southern two thirds of fire weather zone 152 and the southeast east part of fire weather zone 154 including the Dragoon, Mule, Huachuca and Chiricahua mountains. * TIMING...Late Friday morning through Friday afternoon. * WINDS...Southwest 20 to 25 mph with gusts 35 to 40 mph in the watch area. * RELATIVE HUMIDITY...Minimum RH 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly in the dry light fuels under these forecast conditions. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
859 WWUS85 KTWC 032118 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 218 PM MST Thu Mar 3 2022 AZZ151-152-154-041200- /O.CON.KTWC.FW.W.0002.220304T1700Z-220305T0100Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 218 PM MST Thu Mar 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Southeast half of fire weather zone 151, southern two thirds of fire weather zone 152 and the southeast east part of fire weather zone 154 including the Dragoon, Mule, Huachuca and Chiricahua mountains. * TIMING...Late Friday morning through Friday afternoon. * WINDS...Southwest 20 to 25 mph with gusts 35 to 40 mph in the warning area. * RELATIVE HUMIDITY...Minimum RH 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly in the dry light fuels under these forecast conditions. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
118 WWUS85 KTWC 040915 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 215 AM MST Fri Mar 4 2022 AZZ151-152-154-042230- /O.EXT.KTWC.FW.W.0002.220304T1700Z-220305T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 215 AM MST Fri Mar 4 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Southeast half of fire weather zone 151, southern two thirds of fire weather zone 152 and the southeast east part of fire weather zone 154 including the Dragoon, Mule, Huachuca and Chiricahua mountains. * TIMING...Late this morning through this afternoon. * WINDS...Southwest increasing to 25 to 35 mph with gusts 40 to 45 mph in the warning area. * RELATIVE HUMIDITY...Minimum RH 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly in the dry light fuels under these forecast conditions. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
818 WWUS85 KTWC 041941 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1241 PM MST Fri Mar 4 2022 AZZ151-152-154-050200- /O.CON.KTWC.FW.W.0002.000000T0000Z-220305T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1241 PM MST Fri Mar 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Southeast half of fire weather zone 151, southern two thirds of fire weather zone 152 and the southeast east part of fire weather zone 154 including the Dragoon, Mule, Huachuca and Chiricahua mountains. * TIMING...Through late this afternoon. * WINDS...Southwest increasing to 30 to 40 mph with gusts 40 to 50 mph in the warning area. * RELATIVE HUMIDITY...Minimum RH 11 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly in the dry light fuels under these forecast conditions. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
895 WWUS85 KTWC 050154 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 654 PM MST Fri Mar 4 2022 AZZ151-152-154-050300- /O.EXP.KTWC.FW.W.0002.000000T0000Z-220305T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 654 PM MST Fri Mar 4 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS, LOW RH, AND A HIGH TO VERY HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONES 151, 152, AND 154... Wind speeds will diminish as RH values recover. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:35 PM MST, 11 hours 33 minutes earlier.
Area forecast discussion, Mar 2, 2:35 PM MST, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 235 PM MST Wed Mar 2 2022 .SYNOPSIS...Dry conditions will continue with temperatures topping out well above normal today through Thursday. The next weather system will settle over the area Friday through the weekend bringing increasing winds and cooler temperatures to the region. Isolated showers will be also be possible in northern Graham and Greenlee counties. && .DISCUSSION...High clouds are starting to move in from the west with temperatures a few degrees higher than they were this time yesterday. High pressure is in place aloft and will lead to another day of much above normal temperatures Thursday. The upper air patter then changes with a series of troughs moving through the region. The first will move through Friday leading to strong southwest winds Friday afternoon for most of the CWA. Wind speeds will generally be 20-35 mph with gusts up to 45 mph possible. The strongest winds will be in Cochise County, especially in the southwest part of the county. Blowing dust will be a concern especially along I-10 east of Wilcox, where reduced visibilities will be a possibility. Red Flag conditions will also be likely Friday afternoon with a Fire Weather Watch in place for areas south and east of Tucson. Another low will move through Saturday into Sunday a little further north than the previous one. Ensembles keep precipitation chances mainly to the north, but expect a slight chance in northern Graham and Greenlee Counties late Friday into early Sunday. Wind speeds will be reduced Saturday compared to Friday, but still breezy area wide. Sunday breezy winds will be confined mainly to areas east of Tucson. These upper level lows will also bring in a cooler air mass leading temperatures around normal Friday and Saturday then cooler than normal Sunday into early next week. && .AVIATION...Valid through 04/00Z. \ Expect SCT-BKN clouds AOA 15k ft MSL through the forecast period. Wind speeds will be below 10 kts through Thursday morning then increase out of the southwest Thursday afternoon 8-12 kts with gusts 15-20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect warm and dry conditions through Thursday with winds less than 15 mph. A passing storm system will generate strong afternoon southwest winds Friday and Saturday with areas of critical fire weather conditions likely Friday. As a result a Fire Weather Watch has been issued for Friday. Winds will be slightly reduced Saturday with brief localized critical fire weather conditions possible mainly in Cochise County. Sunday expect breezy winds mainly along the AZ/NM border, but below critical thresholds. The passing storm systems will also lead to a slight chance for precipitation in northern Graham and Greenlee Counties late Friday into Sunday. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for AZZ151-152-154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.